MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012454-20
Medical Device Problem Codes Entrapment of Device (1212); Improper or Incorrect Procedure or Method (2017); Failure to Deflate (4060)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/15/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.Medwatch report#: mw (b)(4).
 
Event or Problem Description
User facility medwatch report received that states "describe the event or problem: a non-compliant balloon was used to post dilate the rca coronary/ stent.The balloon was inflated to 14 atm.For 24 sec.At conclusion unable to deflate the balloon.Numerous attempts were made to deflate the balloon.The balloon was able to be removed from the rca to the aorta.The balloon was successfully ruptured with over-inflation of the balloon.The balloon was successfully removed.What was the original intended procedure ? patient underwent a coronary artery intervention to the right coronary artery.What problem did the user have (check all that apply): device malfunction - that is, the device did not do what it was supposed to do; ".No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for evaluation.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history of the reported lot did not indicate a lot specific quality issue.The investigation determined the reported failure to deflate appears to be related to use error; however, the reported entrapment of device or device component and unexpected medical intervention appear to be related to circumstances of the procedure.It should be noted that the coronary dilatation catheters (cdc), nc trek rx, global instructions for use (ifu), specified that the contrast is 60% contrast medium diluted 1:1 with normal saline.In this case, it is likely that the concentrated contrast solution contributed to the reported failure to deflate.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.H6: device code 2017: improper or incorrect procedure or method.
 
Event or Problem Description
Subsequently, after the initial report was filed it was noted the contrast ratio was 2:1 contrast to saline.Another device was used to successfully complete the procedure.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR COSTA RICA, REG # 3009564766
52 calle 3 b31 coyol free zone
el coyol alajuela
CS  
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16640026
Report Number2024168-2023-03185
Device Sequence Number6120696
Product Code LOX
UDI-Device Identifier08717648152122
UDI-Public08717648152122
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Risk Manager
Type of Report Initial,Followup
Report Date (Section B) 05/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/30/2025
Device Model Number1012454-20
Device Catalogue Number1012454-20
Device Lot Number20701G1
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/07/2023
Supplement Date Received by Manufacturer04/19/2023
Initial Report FDA Received Date03/29/2023
Supplement Report FDA Received Date05/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured07/01/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexMale
Patient Weight86 KG